Kentucky, 2004Flood in Kentucky, April 25, 2004
April 25, 2004 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 25, 12:40 PM EST, 20 minutes earlier.
Area forecast discussion, Apr 25, 12:40 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
140 PM EDT SUN APR 25 2004
.SHORT RANGE (DAYS 0-3)...
AIRMASS OVER LMK FA CONTINUES TO RECOVER NICELY AFTER THIS MORNINGS
BAND OF PCPN. AXIS OF 1000+ SBCAPES FROM KFTK TO KBWG AS OF 16Z, AND
FURTHER DESTABILIZATION LIKELY GIVEN NUMEROUS BREAKS IN CLOUDS AHEAD
OF FRONTAL BDY NOW OVER SWRN IND AND WRN KY. LAPSE RATES BTWN 800
AND 600MB NOT OPTIMALLY STEEP PER RUC SOUNDINGS, WHICH COULD BE A
LIMITING FACTOR FOR STRONGER CONVECTION. HWVR WITH FRONT PUSHING
THROUGH FA LATE THIS AFTERNOON AND EARLY EVENING, CHCS CERTAINLY
GOOD FOR SOME THUNDER. WIND FIELDS AND INCOMING POOL OF DRY AIR
ABOVE 800MB SUGGEST ANY STG/SVR STORMS COULD PRODUCE HIGH WINDS. SPC
SLIGHT RISK CONTINUES MAINLY KLEX EASTWARD. BEST CHCS OF PCPN LOOK
TO EXIT FA LATER THIS EVENING, WITH EXCEPTION OF AREAS S/E OF A
KBWG-KLEX LINE, WHERE JET STREAK RELATED ASCENT MAY KEEP SCT SHRA
GOING INTO OVERNIGHT HOURS. LARGE SCALE MID-LEVEL TROF THEN DIGS
INTO ERN CONUS MON, WITH A SMALLER SCALE WAVE DROPPING INTO OH VLY.
CONSENSUS OF MODEL INDICATE SOME SPOTTY -SHRA POSSIBLE MON AFTERNOON
AND EARLY EVE, COMBINED WITH STEEP LOW-LEVEL LAPSE RATES, MAINLY IN
KSDF/KLEX VICINITIES. 850MB THERMAL TROF REMAINS IN AREA TUE,
YIELDING BELOW NORMAL TEMPERATURES. PATCHY FROST NOT OUT OF THE
QUESTION EARLY WED MORNING IN RURAL/VALLEY AREAS E OF I-65 SHOULD
CURRENT FCST TRENDS VERIFY. XXV
.LONG RANGE (DAYS 4-7)...
GOOD CONSISTENCY OF THE EXTENDED RUNS OF LATE...THREE DAYS OF VERY
SIMILAR SOLUTIONS. RIDGING WILL BE WORKING INTO THE FORECAST AREA
WED NITE AS TROUGH MOVES OFF THE EAST COAST...WITH ANOTHER TROUGH
DEEPENING ACROSS SOUTH CENTRAL CANADA/NORTHERN PLAINS REGION. SW
FLOW KICKS IN EARLY THURS WITH WARMING H85 TEMPS...HIGHS SHOULD BE
NEARLY 5-7 ABV NORMAL THURS AND FRI. TROUGH OVR PLAINS CONTINUES TO
DEEPEN AND MOVE EAST FRI...A FEW MORE CLOUDS FRI BUT DRY. TROUGH
ENTERS GREAT LAKES/OH VALLEY REGION SAT WITH SFC COLD FRONT MOVING
INTO AREA AND STALLING OUT...SHOWERS AND A FEW THUNDERSTORMS WILL BE
POSSIBLE FOR SAT AND SUN WHEN THE FRONT WILL PUSH EAST OUT OF THE
AREA WITH DRYING OUT EARLY NEXT MONDAY. SCHOTT
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Apr 25, 9:05 AM EST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 AM EDT SUN APR 25 2004
INZ076>079-083-084-089>092-KYZ023>032-053-061>065-070>078-081-082-
261000-
ADAIR KY-ALLEN KY-BARREN KY-BRECKINRIDGE KY-BULLITT KY-BUTLER KY-
CLARK IN-CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FLOYD IN-GRAYSON KY-GREEN KY-HANCOCK KY-HARDIN KY-HARRISON IN-
HART KY-JEFFERSON IN-JEFFERSON KY-LARUE KY-LOGAN KY-MEADE KY-
METCALFE KY-MONROE KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SIMPSON KY-TAYLOR KY-TRIMBLE KY-WARREN KY-
WASHINGTON IN-
INCLUDING THE CITIES OF...BOWLING GREEN...CAMPBELLSVILLE...
COLUMBIA...CORYDON...ELIZABETHTOWN...FRANKLIN...GLASGOW...
HARDINSBURG...JASPER...LEITCHFIELD...LOUISVILLE...NEW ALBANY...
RUSSELLVILLE
1005 AM EDT (905 AM CDT) SUN APR 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE THROUGH EARLY
EVENING AS A COLD FRONT PUSHES ACROSS THE OUTLOOK AREA. AT THIS
TIME, NO ORGANIZED SEVERE WEATHER IS ANTICIPATED, HOWEVER LOCAL
WIND GUSTS TO 40 MPH, HEAVY RAIN, AND CLOUD TO GROUND LIGHTNING ARE
POSSIBLE IN THE VICINITY OF ANY STORMS THAT DEVELOP.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ033>043-045>049-054>057-066-067-261000-
ANDERSON KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY-FAYETTE KY-
FRANKLIN KY-GARRARD KY-HARRISON KY-HENRY KY-JESSAMINE KY-LINCOLN KY-
MADISON KY-MARION KY-MERCER KY-NELSON KY-NICHOLAS KY-SCOTT KY-
SHELBY KY-SPENCER KY-WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...CYNTHIANA...DANVILLE...
FRANKFORT...HARRODSBURG...LEXINGTON...RICHMOND...SHELBYVILLE...
STANFORD...VERSAILLES...WINCHESTER
1005 AM EDT SUN APR 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE BLUEGRASS REGION
OF KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE THROUGH EARLY
EVENING AS A COLD FRONT PUSHES ACROSS THE OUTLOOK AREA. SHOULD
ENOUGH INSTABILITY DEVELOP THIS AFTERNOON, THE WIND SHEAR COULD
ALLOW SOME STRONG TO SEVERE STORMS TO DEVELOP ALONG OR AHEAD OF THE
FRONT. THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF
SEVERE STORMS, NAMING LARGE HAIL AND HIGH WIND GUSTS AS THE PRIMARY
THREATS, COUPLED WITH HEAVY RAINS AND CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
XXV
Flood, Butler
- When
- April 25, 1:00 PM EST
- Where
- Butler forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.207, -86.682 (the zone’s center; the record gives no point)
The Green River at Rochester crested at 17.0 feet around 1 PM EST on April 25. Flood stage at Rochester is 17 feet. Minor flooding occurs at this level.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, April 25 to 27, 2004$1.9 million · 1 event
- Hail and Damaging Winds in Texas, April 25, 20041 injured · $195,000 · 3 in hail · 32 events
- Flash Flooding in Louisiana, April 25, 2004$457,000 · 4 events
- Flash Flooding in Texas, April 25, 2004$255,000 · 2 events
- High Wind in Texas, April 25, 2004$35,000 · 52 kt wind · 3 events
- Flash Flood in Mississippi, April 25, 2004$25,000 · 1 event
- Hail and Damaging Wind in Oklahoma, April 25, 20041.75 in hail · 10 events
- Flash Flooding in Texas, April 25, 20046 events
- Heat in California, April 25 to 28, 20045 events
- Flash Flooding and Hail in Texas, April 25, 20041.75 in hail · 3 events
- Heavy Snow in Colorado, April 25, 20042 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 25, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387546.